Results 1 to 3 of 3
Prozac - Tell me your experience?
  1. #1
    element25 is offline New Member
    Join Date
    Jun 2011
    Posts
    2

    Default Prozac - Tell me your experience?

    Hi.. I have struggled through tourette syndrome, adhd, anxiety, obsessive compulsive disorder, and depression. Also, I have not told my doctor but there are times (for like 1 week every few months) where I will have a large amount of paranoia and fear of almost everything (every kind of bug and animal except for dogs).. Not really sure why or what that condition is if there is such a condition...

    Anyway, I have always been skeptical and very afraid of trying new medicine, especially when during my early teen years I was on haldol which caused me to have several panic attacks (about 50+ per day). On top of that, it made me so tired that all I could do was sleep 24/7 and could not lead a normal life. I was a zombie. Ever since then, I've been prescribed all kinds of medicine for the depression and anxiety.. Celexa and Buspar are the first few that come to memory, both of which make me tired and unable to do normal activities that require me being alert.

    I'm a full time college student, so those medications are not an option for me.. And besides, I can't stand taking medication that makes me tired. I'm always told that this is normal and that my body just needs to get used to it.. Honestly, 15 years of trying the medications should be plenty of time yet I still experience the drowsiness symptoms, regardless of the dosage.. So I get told to take them at night instead of during the day.. Well, when I'm sleeping I obviously don't struggle through the conditions I've mentioned above and the medication pretty much wears off overnight and has no effect the next day. Not much of a point in taking them then since I need the "resolution" they're supposed to provide to be in effect during the day, but minus the drowsiness. I believe Buspar, Celexa, or even Adavan would have worked otherwise.

    Recently, my doctor prescribed Prozac (20 mg) for depression and anxiety. He told me it would not make me tired and would do the opposite. Well I decided to look up the side effects of Prozac and it just so happened to have drowsiness and nausea listed as a side effect along with anxiety, nervousness, suicidal thoughts, restlesness, and some other contradictory effects.. It has me wondering about a few things:

    1. How can you be restless but be drowsy and tired at the same time?

    2. Why do medications that are supposed to cure anxiety cause anxiety and nervousness as a side effect?

    3. Why do medications that are supposed to cure depression lead to more depression and suicidal thoughts?

    Anyhow... My main reason for writing this is to gather the experiences of those who currently take or have taken Prozac. What is it like? Does it work? Should I fear taking it? What can I expect to happen when I take it?

    I thank you in advance for your time and for sharing your experience of taking Prozac. Note that I am in no way looking for medical advice or suggestion of taking this up with my doctor. I'm simply looking for opinions and experiences of those who have taken Prozac before or currently do take it, so that I won't be surprised when I do manage to start taking it.

  2. #2
    tjohnson92389 is offline Member
    Join Date
    May 2011
    Posts
    52

    Default

    Quote Originally Posted by element25 View Post
    Hi.. I have struggled through tourette syndrome, adhd, anxiety, obsessive compulsive disorder, and depression. Also, I have not told my doctor but there are times (for like 1 week every few months) where I will have a large amount of paranoia and fear of almost everything (every kind of bug and animal except for dogs).. Not really sure why or what that condition is if there is such a condition...

    Anyway, I have always been skeptical and very afraid of trying new medicine, especially when during my early teen years I was on haldol which caused me to have several panic attacks (about 50+ per day). On top of that, it made me so tired that all I could do was sleep 24/7 and could not lead a normal life. I was a zombie. Ever since then, I've been prescribed all kinds of medicine for the depression and anxiety.. Celexa and Buspar are the first few that come to memory, both of which make me tired and unable to do normal activities that require me being alert.

    I'm a full time college student, so those medications are not an option for me.. And besides, I can't stand taking medication that makes me tired. I'm always told that this is normal and that my body just needs to get used to it.. Honestly, 15 years of trying the medications should be plenty of time yet I still experience the drowsiness symptoms, regardless of the dosage.. So I get told to take them at night instead of during the day.. Well, when I'm sleeping I obviously don't struggle through the conditions I've mentioned above and the medication pretty much wears off overnight and has no effect the next day. Not much of a point in taking them then since I need the "resolution" they're supposed to provide to be in effect during the day, but minus the drowsiness. I believe Buspar, Celexa, or even Adavan would have worked otherwise.

    Recently, my doctor prescribed Prozac (20 mg) for depression and anxiety. He told me it would not make me tired and would do the opposite. Well I decided to look up the side effects of Prozac and it just so happened to have drowsiness and nausea listed as a side effect along with anxiety, nervousness, suicidal thoughts, restlesness, and some other contradictory effects.. It has me wondering about a few things:

    1. How can you be restless but be drowsy and tired at the same time?

    2. Why do medications that are supposed to cure anxiety cause anxiety and nervousness as a side effect?

    3. Why do medications that are supposed to cure depression lead to more depression and suicidal thoughts?

    Anyhow... My main reason for writing this is to gather the experiences of those who currently take or have taken Prozac. What is it like? Does it work? Should I fear taking it? What can I expect to happen when I take it?

    I thank you in advance for your time and for sharing your experience of taking Prozac. Note that I am in no way looking for medical advice or suggestion of taking this up with my doctor. I'm simply looking for opinions and experiences of those who have taken Prozac before or currently do take it, so that I won't be surprised when I do manage to start taking it.
    I am no pharmacist, but i am a nationally certified pharmacy tech, and i work with pharmacists on a daily basis.

    Side effects work differently for everyone. I have personally taken prozac, effexor, zoloft, lexapro, and celexa. None ever worked for me, at all. But works WONDERS, and i mean WONDERS on other patients.

    It's a drug in the family SSRI, which is selective serotonin reuptake inhibitors. What it basically does is balance brain chemical releases. It might actually work for you.

    let me know! hope all goes well.


    PS im no pharmacist.

  3. #3
    element25 is offline New Member
    Join Date
    Jun 2011
    Posts
    2

    Default

    Thanks for the info..

    Well I've been taking it since Tuesday (June 14).. For the first two days it had no effect on me at all.. So I figured maybe I just need to have the dosage adjusted.. Now today I'm feeling the effects of it and they aren't good.

    The anxiety and depression seems to be gone or at least to a point where it doesn't bother me anymore.. But the side effects I'm feeling from it - itching, very very agitated by everything in all senses (touch/feel, hearing, vision, smell, etc) beyond description, very very mean/aggressive/angered, dizziness, etc...

    It does make me more alert than I've ever been which is why I think I'm so sensitive now to all of the side effects but I've had mild agitation without medicine as it is.. So this increased agitation makes things even worse, to the point I have suicidal thoughts just to escape this misery.

    So I have thought about quitting it and telling my psychologist but after seeing the many negative reviews of people who quit cold turkey, I am afraid of both continuing AND stopping..

    I know people have different experiences with medication in terms of side effects but because I'm among the few that do experience these side effects, it makes one skeptical that they'd experience the same side effects of stopping as well... Its just a risk, whether it is only 90% chance or 1% chance, that I do not wish to take. And I know it will be suggested that I just need to let my body get used to it and the side effects will disappear. But with my past experience with medications side effects never going away, I do not wish to try to fight these side effects.. In fact, I am so damn irritated that I can't fight them and can't stand them..

    PLEASE PLEASE PLEASE!! Someone tell me how I can get rid of these side effects. Just stopping now isn't going to make it go away until its out of my system....Is there any way to make it get out of my system faster or even immediately??? Please help! I can't take this anymore..

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22